Alert archive / California / Wind Advisories in 2005
Wind Advisory 1, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 14, 2005, 3:25 AM PDT for Siskiyou County, California. It took effect at Oct 14, 2005, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2005, 3:25 AM PDT (10:25 UTC)
- In effect from
- Oct 14, 2005, 11:00 AM PDT
- Expired
- Oct 14, 2005, 8:03 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 141025 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PDT FRI OCT 14 2005 CAZ081-141830- /X.NEW.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 325 AM PDT FRI OCT 14 2005 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MS
6 follow-up statements
000 WWUS76 KMFR 141647 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 947 AM PDT FRI OCT 14 2005 CAZ081-150100- /X.CON.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 947 AM PDT FRI OCT 14 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD OREGON HAS ISSUED A WIND ADVISORY WHICH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 141701 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 959 AM PDT FRI OCT 14 2005 CAZ081-150115- /X.COR.KMFR.WI.Y.0001.051014T1800Z-051015T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 959 AM PDT FRI OCT 14 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD OREGON HAS ISSUED A WIND ADVISORY FOR THE SHASTA VALLEY WHICH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 150044 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 544 PM PDT FRI OCT 14 2005 CAZ081-150300- /X.CON.KMFR.WI.Y.0001.000000T0000Z-051015T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 544 PM PDT FRI OCT 14 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT APPROACHING THE AREA WILL ALLOW SOUTH TO SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS OF 50 MPH POSSIBLE. THE WINDS WILL SHIFT WESTERLY AND DECREASE AFTER THE FRONT MOVES EAST THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 150303 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 803 PM PDT FRI OCT 14 2005 CAZ081-150415- /X.CAN.KMFR.WI.Y.0001.000000T0000Z-051015T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 803 PM PDT FRI OCT 14 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA VALLEY. EXPECT SOUTH WINDS OF 10 TO 20 MPH THE REST OF THE NIGHT. $$
000 WWUS76 KMFR 311927 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1127 AM PST SAT DEC 31 2005 ORZ021-022-010330- /O.UPG.KMFR.HW.A.0001.060101T1200Z-060102T0600Z/ /O.NEW.KMFR.HW.W.0001.060101T1200Z-060102T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1127 AM PST SAT DEC 31 2005 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY FOR THE SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST EARLY SUNDAY MORNING AND WILL BRING STRONG WINDS TO THE COAST EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE HAEDLANDS AND ALONG OTHER EXPOSTED HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-010330- /O.NEW.KMFR.WI.Y.0001.060101T1800Z-060102T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1127 AM PST SAT DEC 31 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY FOR THE SHASTA VALLEY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST SUNDAY AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 312318 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 318 PM PST SAT DEC 31 2005 ORZ021-022-010730- /O.CON.KMFR.HW.W.0001.060101T1200Z-060102T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 318 PM PST SAT DEC 31 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY FOR THE SOUTHERN OREGON COAST. A STRONG COLD FRONT WILL APPROACH THE COAST EARLY SUNDAY MORNING AND WILL BRING STRONG WINDS TO THE COAST EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE HEADLANDS AND ALONG OTHER EXPOSTED HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-010730- /O.CON.KMFR.WI.Y.0001.060101T1800Z-060102T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 318 PM PST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST SUNDAY FOR THE SHASTA VALLEY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST SUNDAY AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 14, 2:46 AM PDT, 39 minutes earlier.
Area forecast discussion, Oct 14, 2:46 AM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
246 AM PDT FRI OCT 14 2005
.SHORT TERM...THIS AFTERNOON A STRONG UPPER TROUGH AND COLD FRONT
WILL MOVE INTO THE AREA. SOUTH WINDS WILL INCREASE IN THE AFTERNOON
AHEAD OF THIS SYSTEM BRINGING BREEZY CONDITIONS TO THE FORECAST AREA.
WINDY CONDITIONS ARE FORECAST FOR THE COASTAL HEADLANDS...SHASTA
VALLEY...AND AREAS EAST OF THE CASCADES...GUSTS OF 35 TO 40 MPH
ARE POSSIBLE IN THESE AREAS. RAIN WILL DEVELOP ALONG THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST THIS AFTERNOON AND WILL SPREAD
INLAND DURING THE EVENING HOURS AND OVERNIGHT. SNOW LEVELS ARE
FORECAST TO LOWER OVERNIGHT FROM 10000 FEET TO APPROXIMATELY 5000 TO
5500 FEET...THIS WILL ALLOW SNOWFALL OVER THE HIGHER ELEVATIONS OF
THE CASCADES AND SISKIYOUS WITH UP TO 6 INCHES OF SNOW POSSIBLE.
BY EARLY SATURDAY THE GFS AND NAM MODELS ARE INDICATING RELATIVELY
COLD AIR ALOFT OVER NORTHERN CALIFORNIA AND SOUTHWESTERN OREGON...
CURRENTLY IT DOES NOT LOOK LIKE CONDITIONS WILL BE UNSTABLE ENOUGH
FOR THUNDERSTORMS THOUGH. SATURDAY...AS THE UPPER TROUGH MOVES
SOUTHEAST OVER THE CALIFORNIA AND NEVADA AREA...SHOWERS WILL TAPER
OFF OVER THE FORECAST AREA AND WE WILL SEE COOL TEMPERATURES. A WEAK
RIDGE BUILDS BACK IN SUNDAY ALLOWING FOR FAIR AND MILD CONDITIONS
THAT WILL CONTINUE THROUGH MID WEEK. WESTERLY FLOW PREVAILS OVER THE
REGION THROUGH WEDNESDAY WITH ONLY A WEAK DISTURBANCE PASSING NORTH
OF THE FORECAST AREA ON TUESDAY. THEN BY LATE WEDNESDAY...THE GFS
INDICATES AN UPPER SHORTWAVE TROUGH AND SURFACE FRONT APPROACHING THE
OREGON COAST BRINGING A SLIGHT CHANCE OF RAIN TO THE WEST SIDE
WEDNESDAY AND THURSDAY.
.AVIATION...A STRONG FRONT IS APPROACHING THE OREGON AND
CALIFORNIA COAST TODAY. THIS MORNING...EXPECT ISOLATED MVFR/IFR ALONG
THE COAST IN PATCHY FOG AND LOW CEILINGS THROUGH 16Z WITH AREAS OF
MVFR/IFR IN LOW CIGS AND LIGHT RAIN DEVELOPING AFTER 16Z. RAIN
SHOWERS WILL SPREAD INLAND DURING THE LATE AFTERNOON AND EVENING
HOURS. SOUTHERLY LOW-LEVEL WINDS OF 15-25 KTS WITH GUSTS UP TO 40 KTS
WILL DEVELOP AFTER 18Z AND CONTINUE THROUGH THE EVENING.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE TO THE OR/CA BORDER 0-60 NM.
GALE WARNING THIS AFTERNOON THROUGH THIS EVENING FLORENCE
TO OR/CA BORDER 0-20 NM.
HIGH SURF ADVISORY SATURDAY.
CA...SMALL CRAFT ADVISORY OR/CA BORDER TO PT ST GEORGE 0-60 NM.
GALE WARNING THIS AFTERNOON THROUGH THIS EVENING OR/CA
BORDER TO PT ST GEORGE 0-60 NM.
HIGH SURF ADVISORY SATURDAY.
&&
CC
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Oct 13, 6:18 AM PDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 618 AM PDT THU OCT 13 2005 CAZ080>085-ORZ021>031-141330- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL DOUGLAS COUNTY- CENTRAL SISKIYOU COUNTY-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-KLAMATH BASIN- MODOC COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL OREGON COAST- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 618 AM PDT THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SPECIAL WEATHER STATEMENT FOR FRIDAY EVENING THROUGH SATURDAY. SEE PDXSPSMFR FOR DETAILS. HESS
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.